Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 8, NWS Riverton, WY

October 1, 2007Fremont County, Sublette County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 1, 2007, 12:09 PM MDT for Fremont County, Sublette County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2007, 12:09 PM MDT (18:09 UTC)
Expired
Oct 1, 2007, 5:00 PM MDT
In force
5 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3080 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 011809
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1209 PM MDT MON OCT 1 2007


WYZ015-018-012300-
/O.NEW.KRIW.HW.W.0008.071001T1809Z-071001T2300Z/
WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1209 PM MDT MON OCT 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

STRONG SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL
CONTINUE ALONG THE LANDER FOOTHILLS THIS AFTERNOON. WIND GUSTS
OVER 70 MPH WILL LIKELY OCCUR OVER THE EXPOSED RIDGES WEST AND
SOUTHWEST OF LANDER. HIGHER WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS
OVER 70 MPH WILL OCCUR ALONG THE EAST SLOPES OF THE WIND RIVER
MOUNTAINS ABOVE 8000 FEET.

MOTORISTS SHOULD BE PREPARED FOR STRONG DANGEROUS CROSSWIND ALONG
HIGHWAY 287 IN THE LANDER AREA...ESPECIALLY IF DRIVING A HIGH
PROFILE LIGHTWEIGHT VEHICLE OR TOWING A TRAILER.  

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.


$$
3 follow-up statements
000 
WWUS75 KRIW 011902
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
102 PM MDT MON OCT 1 2007

WYZ015-018-012300-
/O.CON.KRIW.HW.W.0008.000000T0000Z-071001T2300Z/
WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
102 PM MDT MON OCT 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON. 

A GUST OF 73 MPH WAS REPORTED AT 1206 PM AT THE LANDER AIRPORT.

STRONG SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL
CONTINUE ALONG THE LANDER FOOTHILLS THIS AFTERNOON. WIND GUSTS
OVER 70 MPH WILL LIKELY OCCUR OVER THE EXPOSED RIDGES WEST AND
SOUTHWEST OF LANDER. HIGHER WIND SPEEDS OF 40 TO 50 MPH WITH
GUSTS OVER 70 MPH WILL OCCUR ALONG THE EAST SLOPES OF THE WIND
RIVER MOUNTAINS ABOVE 8000 FEET.

MOTORISTS SHOULD BE PREPARED FOR STRONG DANGEROUS CROSSWIND ALONG
HIGHWAY 287 IN THE LANDER AREA...ESPECIALLY IF DRIVING A HIGH
PROFILE LIGHTWEIGHT VEHICLE OR TOWING A TRAILER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 012124
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT MON OCT 1 2007

WYZ015-018-012300-
/O.CON.KRIW.HW.W.0008.000000T0000Z-071001T2300Z/
WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
324 PM MDT MON OCT 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON. 

A GUST OF 74 MPH WAS REPORTED AT 137 PM AT THE LANDER AIRPORT.
WINDS AT 3 PM MDT WERE STILL SUSTAINED NEAR 40 MPH GUSTING OVER 50
MPH. STRONG WIND GUSTS OVER 60 MPH WILL STILL BE POSSIBLE THROUGH
5 PM. THESE STRONG WINDS WILL DIMINISH AFTER 5 PM...BUT CONDITIONS
WILL REMAIN WINDY WITH WEST WIND AT 20 TO 30 MPH GUSTING TO 40 MPH
AHEAD OF AN APPROACHING STRONG COLD FRONT EARLY THIS EVENING.

MOTORISTS SHOULD BE PREPARED FOR STRONG DANGEROUS CROSSWIND ALONG
HIGHWAY 287 IN THE LANDER AREA...ESPECIALLY IF DRIVING A HIGH
PROFILE LIGHTWEIGHT VEHICLE OR TOWING A TRAILER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT.

$$
000 
WWUS75 KRIW 012258
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT MON OCT 1 2007


WYZ015-018-020000-
/O.EXP.KRIW.HW.W.0008.000000T0000Z-071001T2300Z/
WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
458 PM MDT MON OCT 1 2007

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. 

STRONG WIND SPEEDS HAVE DECREASED OVER THE WARNED AREA. A
SOUTHWEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR
THIS EVENING IN THE LANDER FOOTHILLS. IN THE EAST WIND RIVER
MOUNTAINS...A SOUTHWEST WIND OF 25 TO 35 MPH WILL OCCUR WITH GUSTS
TO 50 MPH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 1, 9:35 AM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Oct 1, 9:35 AM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
935 AM MDT MON OCT 1 2007

UPDATE...ADDED FIRE WEATHER ZONE 289 TO RED FLAG WARNING FOR WIND
AND LOW RELATIVE HUMIDITIES.  TREND OF SLOWING TROUGH DOWN CONTINUES
WITH DELAY/DECREASE IN PRECIPITATION ACROSS THE WEST THIS
AFTERNOON.

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
SURFACE LOW PRESSURE CURRENTLY DEEPENING OVER SOUTHEAST MONTANA
EARLY THIS MORNING AS THE ASSOCIATED UPPER LEVEL TROUGH MOVES INTO
NORTHWEST OREGON. WINDY AND WARM CONDITIONS EXPECTED FOR MOST
AREAS IN WESTERN AND CENTRAL WYOMING TODAY AHEAD OF THE
APPROACHING UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT. DECIDED
TO CANCEL THE HIGH WIND WATCH FOR THE WIND RIVER MOUNTAINS GIVEN THE
LATEST DATA SHOWING THE CRITICAL LAYER NEAR MOUNTAIN TOP LEVEL TO
BE SHORT LIVED AS COLD AIR ADVECTION BEGINS LATER THIS MORNING. LOCAL
WIND GUSTS APPROACHING 45-50 KTS ARE STILL POSSIBLE ALONG EXPOSED
RIDGES BUT THE WINDS ARE NOT EXPECTED TO BE FORCED DOWN THE LEE-
SIDE GIVEN THE NEAR ISOTHERMAL CONDITIONS AT 700MB...BECOMING MORE
UNSTABLE THROUGH THE AFTERNOON. GIVEN LOW RH VALUES OBSERVED THIS
AFTERNOON AND THE EXPECTED STRONG WINDS...ISSUED A RED FLAG
WARNING FOR JOHNSON AND NATRONA COUNTIES FOR THIS AFTERNOON.
MINIMUM RH VALUES ARE MARGINAL IN NATRONA COUNTY BUT WITH
SUSTAINED WINDS APPROACHING 25 KTS IN A LARGE PORTION OF THE
COUNTY AND GUSTS NEAR 40 KTS POSSIBLE...CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY THROUGH THE LATE AFTERNOON. LATEST MODEL
DATA SOMEWHAT SLOWER WITH THE PASSAGE OF THE COLD FRONT AND THE
ONSET OF SHOWERS TODAY. COLD FRONT WILL MOVE THROUGH FAR
WESTERN AREAS THIS AFTERNOON FROM YELLOWSTONE PARK SOUTHWARD
THROUGH THE SALT RIVER MOUNTAINS DURING THE AFTERNOON. H7 TEMPS
PROGGED TO DECREASE TO NEAR -5C...SO SNOW LEVELS WILL DROP TO ABOUT
6000 FEET THIS EVENING OVER THE WESTERN MOUNTAINS BUT THE FAST
MOVEMENT OF THE UPPER TROUGH WILL LIMIT SNOW AMOUNTS FROM A TRACE IN
THE LOWER ELEVATIONS UP TO SEVERAL INCHES POSSIBLE ABOVE ABOUT 7500
FEET. RAPID CLEARING STILL ON TRACK FOR TUESDAY MORNING BEHIND THE
TROUGH WITH SOME OROGRAPHIC SNOW AS WELL AS WEAK ISENTROPIC LIFT
KEEPING LIGHT SNOW SHOWERS OVER THE WESTERN MOUNTAINS. STRONG
PACIFIC JET STREAM WILL NOSE INTO NORTHERN IDAHO AND MONTANA
TUESDAY NIGHT WITH OROGRAPHIC SNOWS INCREASING FROM ABOUT JACKSON
NORTHWARD INTO GRAND TETON AND YELLOWSTONE PARKS EASTWARD INTO THE
NORTHERN BIGHORN MOUNTAINS WEDNESDAY INTO WEDNESDAY NIGHT AS THE JET
SAGS SLOWLY SOUTHWARD.

.LONG TERM...THURSDAY THROUGH MONDAY
A PACIFIC LOW PRESSURE TROUGH WILL MOVE INTO WESTERN WYOMING THURSDAY
MORNING SPREADING SHOWERS INTO THE WESTERN MOUNTAINS. THE
TROUGH WILL MOVE EAST THROUGH THE DAY WITH THE SHOWERS INCREASING
AND SPREADING EAST AS WELL. STRONG WINDS WILL DEVELOP OVER THE
MOUNTAIN RIDGES AND ALONG THE EAST SLOPES MOVING INTO THE LOWER
ELEVATIONS EAST OF THE CONTINENTAL DIVIDE...ESPECIALLY ACROSS
SWEETWATER...SOUTHERN FREMONT AND NATRONA COUNTIES AND IN THE CODY
AREA OF PARK COUNTY. THURSDAY NIGHT THE PRECIPITATION WILL BECOME
MORE WIDESPREAD WITH SNOW LIKELY IN THE MOUNTAINS ABOVE 7500 FEET.
TEMPERATURES WILL COOL AS THE TROUGH DEEPENS OVER THE NORTHERN AND
CENTRAL ROCKIES. THE PRECIPITATION WILL SPREAD INTO THE LOWER
ELEVATIONS EAST OF THE CONTINENTAL DIVIDE FRIDAY MORNING AND CONTINUE
THROUGH FRIDAY NIGHT AS TEMPERATURES CONTINUE TO FALL. WESTERN AND
CENTRAL WYOMING WILL BEGIN TO DRY OUT FROM NORTHWEST TO SOUTHEAST
LATE FRIDAY NIGHT WITH CLEARING OCCURRING SATURDAY. SATURDAY NIGHT
WILL SEE WIDESPREAD FREEZING TEMPERATURES WITH DECREASING CLOUDS.
SUNDAY AND MONDAY WILL BE DRY AND WARMER THROUGH THE PERIOD. THE
EXTENDED MODELS START OUT IN FAIR AGREEMENT BUT THE SIGNIFICANT
DIFFERENCES DEVELOP WITH THE TROUGH MOVING THROUGH FRIDAY AND
SATURDAY. LESS DIFFERENCE OCCURS AS HIGH PRESSURE BUILDS IN THE
THE DRY AND STABLE CONDITIONS SUNDAY AND MONDAY.

&&

.AVIATION...
DEEPENING TROUGH WILL CONTINUE TO BACK UPPER FLOW TO THE
SOUTH-SOUTHWEST EARLY TODAY. STRENGTHENING PRESSURE GRADIENT WILL
LEAD TO INCREASING WIND BY AROUND 18Z AT MOST TAF SITES. HAVE TONED
DOWN WIND SPEEDS IN THE WIND RIVER BASIN AS MOUNTAIN WAVE EVENT DOES
NOT APPEAR AS LIKELY AS IT DID EARLIER. GUSTY NORTHWEST WIND
EXPECTED AT FAVORED SITES FOLLOWING TROUGH PASSAGE BETWEEN 00Z AND
06Z TUESDAY. OTHERWISE...VFR CONDITIONS TO PREVAIL AT ALL TAF SITES
THROUGH THE PERIOD. MOISTURE PLUME WORKING ITS WAY NORTH THROUGH THE
GREAT BASIN MAY PROVIDE AN ISOLATED SHOWER OR TWO OVER SOUTHWEST
WYOMING AROUND 00Z/TUESDAY. HOWEVER...HAVE LEFT ALL INDICATIONS OUT
OF THIS TAF PACKAGE DUE TO DRY AND WARM SUB-CLOUD LAYER.

&&

.FIRE WEATHER...
WINDY AND WARM CONDITIONS EXPECTED FOR MOST AREAS IN THE DISTRICT
TODAY AHEAD OF AN APPROACHING UPPER TROUGH AND ASSOCIATED SURFACE
COLD FRONT. MINIMUM RELATIVE HUMIDITY VALUES FROM 10-15 PERCENT
ARE EXPECTED IN JOHNSON AND NATRONA COUNTIES THIS AFTERNOON AND
WITH THE THE EXPECTED STRONG WINDS...A RED FLAG WARNING HAS BEEN
ISSUED FOR THESE AREAS FROM 1200 THROUGH 1800 HOURS. MINIMUM RH
VALUES WILL BE MARGINAL IN NATRONA COUNTY BUT WITH SUSTAINED WINDS
APPROACHING 30 MPH IN A LARGE PORTION OF THE COUNTY AND GUSTS NEAR
40 MPH POSSIBLE...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY
THROUGH THE LATE AFTERNOON IN THESE AREAS. A COLD FRONT WILL MOVE
RAPIDLY THROUGH THE AREA THIS EVENING WITH WINDS DECREASING AND
BECOMING WEST-NORTHWEST AND RELATIVE HUMIDITY LEVELS RAPIDLY
INCREASING ALONG WITH MAINLY MOUNTAIN SHOWERS AND SNOW SHOWERS. A
STRONG WESTERLY FLOW IS EXPECTED TO KEEP SCATTERED SNOW SHOWERS OVER
THE NORTHWESTERN MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 6 PM MDT THIS AFTERNOON FOR WYZ280-
281-289.

&&

UPDATE...AEM
SHORT TERM...CHURCH
LONG TERM...C.BAKER
AVIATION...CNJ
FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 1, 11:59 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1159 AM MDT MON OCT 1 2007

WYZ001>020-022>030-021100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1159 AM MDT MON OCT 1 2007

...RED FLAG WARNING FOR NATRONA AND JOHNSON COUNTIES AS WELL AS
THE GREEN AND RATTLESNAKE MOUNTAINS THIS AFTERNOON...

...HIGH WIND WARNING FOR THE LANDER FOOTHILLS AND THE EAST SLOPE OF
THE WIND RIVER MOUNTAINS THROUGH 5 PM THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR NATRONA AND JOHNSON COUNTIES
AS WELL AS THE GREEN AND RATTLESNAKE MOUNTAINS THIS AFTERNOON FROM 1
PM THROUGH 6 PM FOR STRONG WIND AND LOW RELATIVE HUMIDITY.  MUCH OF
THE REST OF WESTERN AND CENTRAL WYOMING WILL HAVE BREEZY TO WINDY
CONDITIONS.

A HIGH WIND WARNING IS IN EFFECT FOR THE LANDER FOOTHILLS AND THE
EAST SLOPE OF THE WIND RIVER MOUNTAINS THROUGH 5 PM THIS AFTERNOON
FOR SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN IS THEN EXPECTED TO DEVELOP AROUND MIDWEEK
AND CONTINUE INTO THE WEEKEND. A FAVORABLE PATTERN FOR SNOW IN THE
NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND
CONTINUE THROUGH THURSDAY. AS THIS NEW STORM SYSTEM GATHERS
STRENGTH IN THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN
WYOMING...THE CHANCES OF PRECIPITATION WILL BE ON THE INCREASE
ACROSS ALL OF WESTERN AND CENTRAL WYOMING BY FRIDAY. COLDER AIR WILL
FILTER INTO AREAS EAST OF THE DIVIDE FRIDAY NIGHT WHICH COULD TURN
THE EXPECTED RAIN INTO SNOW ABOVE 6000 FEET. STAY TUNED THIS WEEK
FOR FREQUENT UPDATES ON THIS WEEKS RAPIDLY CHANGING WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WINDS GREATER THAN 40 MPH.
THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:10 AM MDTRed Flag WarningRIWFremont, Johnson, Natrona, Sweetwater15 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.